All drugs, including medications used for the treatment of erectile dysfunction have their own side-effects. An overdose of any drug can leave an irreversible damage on the body. Conversely, the intake of huge amount of erectile dysfunction drugs can cause your eyes to be red.
READ ALSO: Erectile Dysfunction: 5 Natural Treatments
Recently, an unnamed in New York, who is in his early 30s, took an overdose of erectile dysfunction drug, probably to improve his performance in bed.
The man purchased the drug online and drank more than the recommended 50-milligram dose, according to the October issue of Retinal Cases and Brief Reports.
After consuming the liquid, the man started seeing a red tint and flashes of light in his vision. This is a noted side-effect of sildenafil citrate which includes blurred vision and increased sensitivity to light. The light flashes disappeared the next day, but the red vision persisted. When he went to an eye and ear infirmary urgent care clinic two days later for treatment the case was brought to light.
READ ALSO: Viagra May Permanently Damage Vision
Doctors concluded the man’s eyes were permanently damaged by the drug after examining him. The man was diagnosed with retinal toxicity where the cells that controlled colour processing in his retinas were irreversibly impaired.
The man was given steroids to salvage the damages to his sight the man. After six months, his eyesight was still tinted red, the medical journal reported.
READ ALSO: Does Marijuana Cause Erectile Dysfunction?
Lead investigator of the case, Doctor Richard Rosen, warned that the man may have taken in unknown contaminants because he bought the erectile dysfunction drug online and without a prescription. Rosen stated that an overdose of sildenafil citrate can lead to temporary vision changes, but this is the first time it is causing a permanent vision loss.
Image source: sharp.com